Equadiff 6 pp 155-160 | Cite as

On the zeros of some special functions: Differential equations and nicholson-type formulas

  • M. E. Muldoon
Lectures Presented In Sections Section A Ordinary Differential Equations
Part of the Lecture Notes in Mathematics book series (LNM, volume 1192)


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. Bateman, The solution of linear differential equations by means of definite integrals, Trans. Cambridge Philos. Soc. 21 (1909), pp. 171–196.Google Scholar
  2. 2.
    A.L. Dixon and W.L. Ferrar, Infinite integrals in the theory of Bessel functions, Quart. J. Math. Oxford 1 (1930), pp. 122–145.CrossRefzbMATHGoogle Scholar
  3. 3.
    L. Durand, Nicholson-type integrals for products of Gegenbauer functions and related topics, in Theory and Application of Special Functions (R. Askey, ed.), Academic Press, New York, 1975, pp. 353–374.CrossRefGoogle Scholar
  4. 4.
    L. Durand, Product formulas and Nicholson-type integrals for Jacobi functions. I: Summary of results, SIAM J. Anal.. 9 (1978). pp. 76–86.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Á. Elbert, Concavity of the zeros of Bessel functions, Studia Sci. Math. Hungar. 12 (1977), pp. 81–88.MathSciNetzbMATHGoogle Scholar
  6. 6.
    Á. Elbert and A. Laforgia, On the square of the zeros of Bessel functions, SIAM J. Math. Anal. 15 (1984), pp. 206–212.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    G.H. Hardy, Some formulae in the theory of Bessel functions, Proc. London Math. Soc. 23 (1925), pp. lxi–lxiii.zbMATHGoogle Scholar
  8. 8.
    E.L. Ince, Ordinary Differential Equations, Longmans, London, 1927; reprinted Dover, New York, 1956.zbMATHGoogle Scholar
  9. 9.
    L. Lorch and P. Szego, Higher monotonicity properties of certain Sturm-Liouville functions, Acta Math. 109 (1963), pp. 55–73.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    M.E. Muldoon, A differential equations proof of a Nicholson-type formula, Z. Angew. Math. Mech. 61 (1981), pp. 598–599.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    M.E. Muldoon, The variation with respect to order of zeros of Bessel functions, Rend. Sem. Mat. Univ. Politec. Torino 39 (1981), pp. 15–25.MathSciNetzbMATHGoogle Scholar
  12. 12.
    F.W.J. Olver, Asymptotics and Special Functions, Academic Press, New York and London, 1974.zbMATHGoogle Scholar
  13. 13.
    G.N. Watson, A treatise on the Theory of Bessel Functions, 2nd ed., Cambridge University Press, 1944.Google Scholar
  14. 14.
    J.E. Wilkins, Jr., Nicholson's integral for Jn2(z)+Yn2(z), Bull. Amer. Math. Soc. 54 (1948), pp. 232–234.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Equadiff 6 and Springer-Verlag 1986

Authors and Affiliations

  • M. E. Muldoon
    • 1
  1. 1.Department of MathematicsYork UniversityNorth YorkCanada

Personalised recommendations